Heparin-induced thrombocytopenia causing graft thrombosis and bowel ischemia postendovascular aneurysm repair

Abdulmajeed Altoijry, Kent S. Mackenzie, Marc Michel Corriveau, Daniel I. Obrand, Cherrie Z. Abraham, Oren K. Steinmetz

Research output: Contribution to journalArticle

3 Scopus citations

Abstract

Heparin-induced thrombocytopenia (HIT) is an immune-mediated thrombocytopenia resulting from prior heparin exposure. It can be associated with limb- or life-threatening thrombotic events. Patients undergoing any vascular procedures including endovascular procedures that require heparin administration are at risk. There is very little reported in the literature with regards to thrombosis associated with HIT after endovascular aortic aneurysm repair. All reported cases of HIT thrombosis presented as acute arterial lower limb ischemia or deep vein thrombosis. In this report, we present a case of HIT complicated by stent graft thrombosis and bowel ischemia.

Original languageEnglish (US)
Pages (from-to)234-236
Number of pages3
JournalJournal of vascular surgery
Volume61
Issue number1
DOIs
StatePublished - Jan 1 2015

ASJC Scopus subject areas

  • Surgery
  • Cardiology and Cardiovascular Medicine

Fingerprint Dive into the research topics of 'Heparin-induced thrombocytopenia causing graft thrombosis and bowel ischemia postendovascular aneurysm repair'. Together they form a unique fingerprint.

  • Cite this